MAUDE Adverse Event Report: BECTON DICKINSON BD HOME SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD HOME SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 9601
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: level a investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: unable to perform complaint lot history check for difficult/unable to operate due to unknown lot number.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr check for difficult/unable to operate due to unknown lot number.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that bd home sharps container would not allow the pen needles to fit inside the container.This was discovered during use.The following information was provided by the initial reporter: material no.: 323487 batch no.: unknown.It was reported the pen needle the consumer uses for her headaches will not fit into the container.Advised this consumer they would not be compatible, only insulin syringes and pen needles.She mentioned a few times it says pens can be dispose of on the box, but said her pen was too wide at one end and would not fit inside hole.

Brand Name
BD HOME SHARPS CONTAINER
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9635053
Report Number2243072-2020-00091
Device Sequence Number18993541
Product Code FMI
UDI-Device Identifier10885403960109
UDI-Public10885403960109
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9601
Device Catalogue Number323487
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;